Alert archive / Florida / Coastal Flood Statements in 2009

Coastal Flood Statement 7, NWS Miami, FL

February 11, 2009Broward County, Miami-Dade County, Palm Beach County, Florida

NWS Miami, FL issued this coastal flood statement at Feb 11, 2009, 4:48 AM EST for Broward County, Miami-Dade County, Palm Beach County, Florida. It took effect at Feb 11, 2009, 7:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 11, 2009, 4:48 AM EST (09:48 UTC)
In effect from
Feb 11, 2009, 7:00 AM EST
Expired
Feb 11, 2009, 7:00 PM EST
In force
12 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 9.8 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2009-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2009-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1107 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS42 KMFL 110948
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
448 AM EST WED FEB 11 2009


FLZ168-172-173-120000-
/O.NEW.KMFL.CF.S.0007.090211T1200Z-090212T0000Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
448 AM EST WED FEB 11 2009

...HIGH RISK OF RIP CURRENTS EAST COAST BEACHES TODAY...

EASTERLY WINDS AROUND 15 MPH WITH HIGHER GUSTS WILL PERSIST ALONG
EAST COAST OF SOUTH FLORIDA TODAY. THIS WILL CREATE A FAVORABLE
ENVIRONMENT FOR THE FORMATION OF RIP CURRENTS AT THE BEACHES OF
MIAMI-DADE...BROWARD...AND PALM BEACH COUNTIES TODAY. THE BEST
TIME OF RIP CURRENTS IS DURING LOW TIDE WHICH IS BETWEEN 3 AND 4 PM
EST TODAY.

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF
A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN
SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

$$

BAXTER

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Feb 11, 3:28 AM EST, 1 hour 20 minutes earlier.

Area forecast discussion, Feb 11, 3:28 AM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
328 AM EST WED FEB 11 2009

DISCUSSION...
HIGH PRES CONTINUES TO MOVE SLOWLY E INTO THE ATLC. A COUPLE OF
LOW PRES WILL TRACK NE FROM THE SW U.S. TOWARD THE GREAT LAKES.
A COLD FRONT ASSOCIATED WITH THE FIRST LOW PRES SYSTEM MOVES SE
TO NEAR LAKE OKEE THU BEFORE STALLING AND WASHING OUT THU NIGHT.

FOR THE SHORT TERM...TODAY THROUGH FRI...DRY TODAY WITH PATCHY
INTERIOR FOG TONIGHT. DRY THU AS WELL WITH MINIMAL SHOWER ACTIVITY
E COAST WITH AREAS OF FOG DEVELOPING INTERIOR THU NIGHT AS LOW LEVEL
MOISTURE INCREASES AHEAD OF FRONT APPROACHING S FLA. MINIMAL SHOWERS
CWA-WIDE FRI AS A MORE SOUTHERLY WIND FLOW INCREASES MOISTURE. TEMPS
WELL ABOVE NORMS THROUGH THE PERIOD.

EXTENDED FORECAST...SAT THROUGH TUE...MINIMAL SHOWERS AGAIN SAT
AHEAD OF A COLD FRONT ASSOCIATED WITH THE 2ND LOW PRES SYSTEM THAT
WILL OOZE THROUGH S FLA SAT NIGHT. A SECONDARY SURGE ( A 3RD WEAK
FRONT?) WILL MOVE THROUGH S FLA SUN NIGHT/MON WITH HIGH PRES OVER
THE AREA TUE. POSSIBLY MINIMAL POPS AGAIN MON AND DRY TUE. TEMPS
ABOVE NORMS AGAIN SUN BUT COOLING TO NEAR NORMS MON AND TUE.

&&
.MARINE...WINDS VEERING SE THROUGH THE DAY AND GRADUALLY DECREASING
TO AROUND 15 KNOTS. INITIALLY WINDS IN THE 15 TO 20 KNOT RANGE
ESPECIALLY IN THE FLA STRAITS SE OF MIAMI-DADE BUT WITH A HIGH RISK
OF RIP CURRENTS ALL ATLC BEACHES TODAY. THE TREND OF VEERING/WEAKEN
-ING WINDS CONTINUE TONIGHT THROUGH THU NIGHT AS
WEAKENING...STALLING FRONT APPROACHES S FLA. AN ESE FLOW WILL RE
-DEVELOP FRI AND THEN BEGIN TO INCREASE AND VEER SAT INTO SUN.
&&

.FIRE WEATHER...FORESEE NO PROBLEMS THIS PERIOD.

&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  80  68  82  65 / 0  -  -  10
FORT LAUDERDALE  81  70  82  67 / 0  -  -  10
MIAMI            81  69  83  67 / 0  -  -  10
NAPLES           82  64  82  63 / 0  0  -   -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...15/JR
SHORT TERM/AVIATION...17/ERA - 54/BNB
Hazardous weather outlook, Feb 10, 7:12 PM EST, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
712 PM EST TUE FEB 10 2009

FLZ063-066>075-168-172>174-111515-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
712 PM EST TUE FEB 10 2009

...RISK OF RIP CURRENTS ATLANTIC COAST BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

RIP CURRENTS: EASTERLY WINDS OF 15 TO 20 MPH TONIGHT WILL PRODUCE
A MODERATE RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES.

VISIBILITY: PATCHY FOG WILL LIKELY DEVELOP ACROSS INTERIOR
PORTIONS OF SOUTH FLORIDA LATE TONIGHT. ALTHOUGH DENSE FOG IS
NOT ANTICIPATED, MOTORISTS TRAVELING ACROSS THE AREA SHOULD REMAIN
ALERT FOR VISIBILITY REDUCTIONS WHEREVER FOG DEVELOPS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

EAST TO SOUTHEAST WINDS WILL REMAIN AROUND 15 TO 20 MPH ALONG THE
ATLANTIC COAST OF SOUTH FLORIDA THROUGH AT LEAST WEDNESDAY, WITH A
PERSISTENT THREAT FOR RIP CURRENTS.

EXPECT PATCHY FOG TO DEVELOP NEARLY EVERY NIGHT ACROSS INTERIOR
PORTIONS OF THE PENINSULA, ALONG WITH POTENTIAL VISIBILITY
REDUCTIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

Nearby

Coastal Flood Statements in Florida, 2009Every coastal flood statement in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.